Alert archive / Minnesota / Special Weather Statements in 2016

Special Weather Statement, NWS Grand Forks, ND

June 29, 2016Roseau County, Minnesota

NWS Grand Forks, ND issued this special weather statement at Jun 29, 2016, 3:11 PM CDT for Roseau County, Minnesota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2016, 3:11 PM CDT (20:11 UTC)
Expired
Jun 29, 2016, 4:15 PM CDT
In force
64 min
Issued by
NWS Grand Forks, ND

County Roseau County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 196 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 8.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2016-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2016-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1335 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

085 
WWUS83 KFGF 292011
SPSFGF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
311 PM CDT WED JUN 29 2016
 
MNZ005-006-008-009-292115-
LAKE OF THE WOODS MN-ROSEAU MN-NORTH BELTRAMI MN-EAST MARSHALL MN-
311 PM CDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROSEAU...SOUTHERN LAKE
OF THE WOODS...NORTHWESTERN BELTRAMI AND NORTHEASTERN MARSHALL
COUNTIES UNTIL 415 PM CDT...

AT 307 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CLEMENTSON TO
BADGER TO NORTHWEST OF LEO...AND MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  GREENBUSH... WANNASKA AND HAYES LAKE STATE PARK AROUND 335 PM CDT.
  RURAL AREAS FROM AROUND SKIME TO AROUND CARP BY 350 PM CDT. 
   
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4839 9444 4858 9638 4888 9640 4868 9444
TIME...MOT...LOC 2007Z 330DEG 63KT 4863 9444 4883 9634 

$$

GUST

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jun 29, 3:03 PM CDT, 8 minutes earlier.

Area forecast discussion, Jun 29, 3:03 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
303 PM CDT WED JUN 29 2016

.SHORT TERM...(This evening through Thursday)
Issued at 303 PM CDT Wed Jun 29 2016

The main forecast challenge will be thunderstorm chances into
tonight. As of 230 pm a line of showers and thunderstorms extended
along the Canadian border and was moving ESE. Other storms had
fired around the KJMS area which were moving a little more SE.
The storms just to the north of the Canadian border have looked
severe at times, but as they have moved toward the border they
have weakened. Even so this line will bear watching late this
afternoon into the early evening as it moves further into the
northern FA. Will basically keep likely pcpn chances near this
boundary as it does move southward tonight. With loss of heating
by mid evening, the thunder component should begin to weaken, so
by midnight or after it should mainly be showers. Any pcpn should
be out of the southern FA by Thursday morning as sfc high pressure
builds in later in the day. Models differ a little on the strength
of the north winds Thu as the high builds in, some a little
stronger than others. Will keep with the idea of 10 to 15 or 10 to
20 mph thru the afternoon.

.LONG TERM...(Thursday night through Wednesday)
Issued at 303 PM CDT Wed Jun 29 2016

Surface High pressure continues to push down across the fa from
central Manitoba through Thursday night and Friday... with the area
remaining under a dry northerly blayer flow. corresponding late week
temperatures should drop well below seasonal normals from Thursday
into Thursday night... and start to slowly climb back towards normal
during the coming holiday weekend.

Saturday into Monday... Though southerly return flow develops back
into the area from late Friday into Saturday... the 12z model suite
is a bit slower to develop deep convection into the Red River Basin
until late in the day on Saturday. The risk for widespread rain or
severe weather in the Northern Plains currently appears low for the
holiday weekend ...as models instead favor developing a frontal
boundary into the Central Plains and the Ohio Valley. This keeps low
level jet energy and any deep moisture surge blocked to the south.

There is still a risk for somewhat unsettled weather ...with
scattered showers and thunderstorms from the holiday weekend into
the early part of next week. Models transition from a fairly flat H5
flow across the Pac Northwest on the weekend... into a higher
amplitude west coast trof and central plains ridge into the next
week. With that... the increasing energy aloft could bring more
widespread rain and a risk for strong to severe storms by the
middle part of next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1232 PM CDT Wed Jun 29 2016

Conditions are VFR currently with no ceilings or VSBY
restrictions. As tstms develop or move into the area this
afternoon, do not expect any lower clouds with them. Only included
a VCTS mention at this point, but will update with a TEMPO group
if storms appear to be heading toward a TAF site. This tstm
activity should die down with loss of heating this evening,
leaving just some mid level cloud cover around. Winds look to stay
on the lighter side for the most part.

&&

.FGF Watches/Warnings/Advisories...
ND...None.
MN...None.
&&

SHORT TERM...Godon
LONG TERM...Gust
AVIATION...Godon
Hazardous weather outlook, Jun 29, 5:38 AM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
538 AM CDT WED JUN 29 2016

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-301045-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
538 AM CDT WED JUN 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED SEVERE STORM IS POSSIBLE THIS AFTERNOON AND EVENING
OVER THE NORTHERN HALF OF THE AREA OR ROUGHLY NORTH OF A LINE FROM
BEMIDJI MN TO NEW ROCKFORD ND. LARGE HAIL WILL BE POSSIBLE. THE
STORMS WILL BE MOST LIKELY FROM 3 PM TO 8 PM CDT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

HOPPES

In the hours before

Special weather statement, Jun 29, 2:05 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
205 PM CDT WED JUN 29 2016

MNZ005-006-292000-
LAKE OF THE WOODS MN-ROSEAU MN-
205 PM CDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR ROSEAU AND CENTRAL LAKE OF THE
WOODS COUNTIES UNTIL 300 PM CDT...

AT 201 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 37 MILES EAST OF OAK ISLAND
TO NEAR NOYES...AND MOVING SOUTHEAST AT 60 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

THESE STORMS WILL MOVE ACROSS SOUTHERN PORTIONS OF THE LAKE OF THE
WOODS... INTO WARROAD BY 230 PM CDT... AND INTO ROSEAU... WILLIAMS
AND BAUDETTE AROUND 3 PM CDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4866 9449 4874 9628 4900 9638 4900 9516
      4907 9515 4905 9473 4888 9468 4878 9469
      4870 9451
TIME...MOT...LOC 1901Z 312DEG 52KT 4923 9403 4905 9715

GUST
Special weather statement, Jun 29, 2:22 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
222 PM CDT WED JUN 29 2016

MNZ004-NDZ008-292015-
KITTSON MN-PEMBINA ND-
222 PM CDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KITTSON AND NORTHERN
PEMBINA COUNTIES UNTIL 315 PM CDT...

AT 219 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CARIBOU THROUGH
PEMBINA... TO AROUND 9 MILES NORTH OF WALHALLA...AND MOVING
SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...   BACKOO AND BATHGATE AROUND
250 PM CDT. CAVALIER AND AKRA AROUND 255 PM CDT.  NORTHCOTE
AND LANCASTER AROUND 305 PM CDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4900 9682 4897 9645 4874 9645 4876 9792
      4900 9791
TIME...MOT...LOC 1919Z 325DEG 29KT 4895 9643 4906 9787

GUST
Special weather statement, Jun 29, 3:11 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
311 PM CDT WED JUN 29 2016

MNZ005-006-008-009-292115-
LAKE OF THE WOODS MN-ROSEAU MN-NORTH BELTRAMI MN-EAST MARSHALL MN-
311 PM CDT WED JUN 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROSEAU...SOUTHERN LAKE
OF THE WOODS...NORTHWESTERN BELTRAMI AND NORTHEASTERN MARSHALL
COUNTIES UNTIL 415 PM CDT...

AT 307 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CLEMENTSON TO
BADGER TO NORTHWEST OF LEO...AND MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  GREENBUSH... WANNASKA AND HAYES LAKE STATE PARK AROUND 335 PM CDT.
  RURAL AREAS FROM AROUND SKIME TO AROUND CARP BY 350 PM CDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4839 9444 4858 9638 4888 9640 4868 9444
TIME...MOT...LOC 2007Z 330DEG 63KT 4863 9444 4883 9634

GUST

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 2:05 PM CDTSpecial Weather StatementFGFLake of the Woods, Roseau55 min
Jun 29, 2:22 PM CDTSpecial Weather StatementFGFKittson53 min
Jun 29, 3:19 PM CDTSpecial Weather StatementFGFKittson56 min
Jun 29, 5:28 PM CDTSpecial Weather StatementFGFKittson62 min
Jun 29, 6:07 PM CDTSpecial Weather StatementFGFBarnes23 min
Jun 29, 6:39 PM CDTSpecial Weather StatementFGFBarnes, Ransom66 min
Jun 29, 6:57 PM CDTSevere Thunderstorm WarningFGFBarnes, Ransom48 min

Nearby

Special Weather Statements in Minnesota, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.